Nurse Moose

    Exam Review

    1. The nurse is providing discharge instructions for a client who has a new prescription for an Ipratropium bromide inhaler. Which of the following client statements indicates understanding of the common side effects of this medication?
      A)"I will rinse my mouth after each dose to prevent thrush."
      B)"I will use this medication early in the morning so I am not urinating al-night."
      C)"I will make sure to use this in combination with a corticosteroid inhaler."
      D)“I will suck on hard candies to cope with dry mouth."
    2. A nurse is reviewing the medical record of a client who has a urinary tract infection (UTI). Which of the following findings should the nurse recognize as a risk factor?
      A)Diabetes mellitus
      B)Anemia
      C)Osteoporosis
      D)COPD
    3. A nurse is reviewing laboratory values for a client who has systemic lupus erythematosus (SLE). Which of the following values should give the nurse the best indication of the client's renal function?
      A)Urine-specific gravity
      B)Serum potassium
      C)Serum creatinine
      D)Serum sodium
    4. A nurse is providing discharge teaching to a client who has asthma and new prescriptions for albuterol and fluticasone, both by nebulizer. Which of the following statements by the client indicates an understanding of the teaching?
      A)“If my breathing begins to feel tight, I will use the fluticasone immediately."
      B)"I will be sure to use the albuterol nebulizer before the fluticasone."
      C)"I do not need to rinse my mouth after completing the albuterol and fluticasone."
      D)"I will use both medications immediately after exercising.”

    Exam Review

    1. A nurse is providing education to a school-age child who has a new diagnosis of asthma. Which of the following statements should the nurse include in the teaching?
      A)"Use the peak expiratory flow meter once per week."
      B)"Take cromolyn sodium at the first sign of breathing difficulty."
      C)"Avoid triggers that cause an attack."
      D)"You should stop playing basketball, but you can swim instead."
    2. A nurse is teaching a client about taking diphenhydramine. The nurse should explain to the client that which of the following is a side effect of this medication?
      A)Bradycardia.
      B)Hypertension
      C)Bleeding
      D)Sedation
    3. A nurse is preparing to administer furosemide 40 mg IV. Available is furosemide 10 mg/1 mL. How many mL should the nurse administer per dose?
    4. A nurse is assessing a client who has developed atelectasis postoperatively. Which of the following findings should the nurse expect?
      A)Friction rub
      B)Decreasing respiratory rate
      C)Increasing dyspnea
      D)Facial flushing

    Exam Review

    1. A nurse is providing teaching to a client who has emphysema and a new prescription for theophylline. Which of the following instructions should the nurse provide?
      A)Increase fluids to 1L/per day.
      B)Administer the medication with food.
      C)Consume a high-protein diet.
      D)Avoid caffeine while taking this medication.
    2. A charge nurse is conducting an in-service for new nursing graduates on the unit. Upon reviewing physiology of the kidneys, the nurse should include which of the following as functions of the kidneys? Select ALL that apply. (Select All that Apply.)(SATA)
      A)Stimulate production of androgens
      B)Stimulate production of white blood cells
      C)Excrete various drugs and drug metabolites
      D)Produce urine
      E)Regulate acid/base balance
    3. A nurse is preparing to administer dextromethorphan 30 mg PO. The amount available is dextromethorphan oral liquid 7.5 mg/5mL. How many mL should the nurse administer? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
    4. A nurse in a provider's office is assessing an older adult client whose son reports that the client has been sick with a respiratory illness for the past 6 days. Which of the following assessment findings is a manifestation of pneumonia in the older adult client?
      A)Narrowed pulse pressure
      B)Bradycardia
      C)Night sweats
      D)Confusion

    Exam Review

    1. A nurse is assessing a client for a suspected anaphylactic reaction following a CT scan with contrast media. For which of the following client findings should the nurse intervene first?
      A)Vomiting
      B)Stridor
      C)Hypertension
      D)Urticaria
    2. A nurse is caring for a client whose serum potassium level is 5.3 mEq/L. Which of the following scheduled medications should the nurse plan to administer?
      A)Digoxin
      B)Lisinopril
      C)Potassium iodide
      D)Furosemide
    3. A nurse is assessing a client who has seasonal allergies and is taking an antihistamine. Which of the following findings is an adverse effect of this type of medication?
      A)Photophobia
      B)Diarrhea
      C)Dry mouth
      D)Increased blood pressure
    4. A nurse is planning care for a client who has quadriplegia. Which of the following actions should the nurse take to prevent a pulmonary embolism (PE)? (Select all that apply.) (Select All that Apply.)(SATA)
      A)Perform passive range of motion exercises.
      B)Place pillows under the client's knees when in bed.
      C)Assess legs for redness.
      D)Apply elastic compression stockings
      E)Massage the calves every shift

    Exam Review

    1. The nurse is teaching a nursing student about respiratory distress syndrome. Which statement by the student nurse demonstrates understanding?
      A)Respiratory distress, syndrome occurs in babies with frequent colds.
      B)Respiratory distress syndrome occurs in premature and low-birth-weight babies.
      C)Respiratory distress syndrome occurs in babies with genetic allergies.
      D)Respiratory distress syndrome occurs in babies stressed during the pregnancy.
    2. . The nurse is caring for a client who appears anxious and fearful. The client has recently been seen for a urinary tract infection and reports their urine has turned an orange-red color. What is the best response by the nurse?
      A)"This may mean that your liver is failing and you need immediate medical attention."
      B)"This is an expected finding for someone with a diet high in red meat.”
      C)“This is a symptom that your urinary tract infection is worsening. I will notify the provider.”
      D)“This is an expected finding if you are taking the over the counter medication, Phenazopyridine.”
    3. A nurse in the emergency department is caring for a client who has acute toxicity from acetaminophen overdose. The nurse should prepare to administer which of the following medications?
      A)Vitamin K
      B)Flumazenil
      C)Acetylcysteine
      D)Atropine
    4. A nurse is preparing to administer clindamycin 300 mg by intermittent IV bolus over 30 min to a client who has a staphylococci infection. Available is clindamycin 300mg premixed in 50 mL 0.90% sodium chloride (NaCl). The nurse should set the IV pump to deliver how many mL/hr? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)